Alert archive / Idaho / Special Weather Statements in 2012
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Jul 15, 2012, 2:45 PM PDT for Nez Perce County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 2:45 PM PDT (21:45 UTC)
- Expired
- Jul 15, 2012, 3:15 PM PDT
- In force
- 30 min
- Issued by
- NWS Spokane, WA
County Nez Perce County, ID
The radar
The Pendleton radar (KPDT), 154 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828
WWUS86 KOTX 152145
SPSOTX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
245 PM PDT SUN JUL 15 2012
IDZ027-WAZ032-152215-
NEZ PERCE ID-ASOTIN WA-
245 PM PDT SUN JUL 15 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO
EAST CENTRAL ASOTIN COUNTY IN SOUTHEAST WASHINGTON
UNTIL 315 PM PDT
AT 242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF LEWISTON..MOVING EAST AT 10
MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAHA...
LAT...LON 4612 11708 4613 11709 4616 11711 4630 11709
4630 11671 4607 11671
TIME...MOT...LOC 2145Z 275DEG 11KT 4621 11697
$$
RPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:31 PM PDT, 14 minutes earlier.
Area forecast discussion, Jul 15, 2:31 PM PDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
231 PM PDT Sun Jul 15 2012
.SYNOPSIS...
Slow moving thunderstorms will bring locally heavy rain and the
potential for localized flooding to portions of the Idaho Panhandle
and northeast Washington this evening. Upper level low pressure
will remain over the Pacific Northwest Monday, Tuesday and
Wednesday bringing humid conditions and the chance for
thunderstorms. Drier weather should return to the region Thursday
or Friday through next weekend.
&&
.DISCUSSION...
Tonight: We'll be closely following the evolution of the ongoing
flood and severe thunder event...which may last into early evening
as the low currently over Sw Wa slowly moves south. We've managed
to get a few sun breaks in the NE quad of this low the last few
hrs which, in combination with the elevated heat/moisture source
of the Cascades, has produced an environment with mixed layer CAPE
values between 1000 and 1700 j/kg. This amount of instability
combined with deep layer shear of 30 to 40 kts should produce an
environment favorable for strong and even isolated severe
thunderstorms. Cell training along ridges and sfc boundaries has
produced some flooding...which we expect will continue the next
few hours. bz
Monday through Wednesday: Low pressure centered over northwest
Oregon Monday morning sags toward the northwest coast of
California, before being drawn back north sometime between late
Wednesday and late Thursday. This will continue to provide several
opportunities for showers and thunderstorms. Confidence wanes
toward the Wednesday, as some models bring the low back up toward
the region but others hold it near the coast until middle to late
Thursday.
Between Monday and Tuesday, an inverted surface trough and
theta-e ridge extends from a surface low over eastern Oregon into
eastern Washington and northern Idaho. This is provide a focus for
instability and moisture. Any disturbances that ride up the east
side of the aforementioned low, in tandem with orographic lift
into the south to southeast facing slopes, will work with these
ingredients to provide that threat of showers and thunderstorms.
Similar can be said for the axis of the primary low near the
Cascades.
Through much of the day Monday the primary precipitation threat
will lay across the Blues through the Cascades, as an impulse
slips across the CWA from southeast to northwest. A smaller threat
will be found northward toward eastern I-90 corridor through the
Okanogan.
By late Monday afternoon into Monday night models show a more
defined disturbance coming up through southern Idaho and extreme
eastern Oregon, as similarly depicted over the past few days. Its
precise track and intensity still remain in question, however this
will increase the overall threat of showers and thunderstorms
across the southeast CWA by late Monday afternoon and evening as
it encounters CAPE values between 500-1500 J/kg. This includes
area along and south of the I-90 corridor through the Palouse,
central Panhandle, Blues, L-C valley and Camas Prairie. Some of
the storms could be strong, largely before dark before surface-
based instability and more favorable shear shifts west. By late
evening into the overnight the threat will further expand to
northern mountains. Throughout Monday night chances will also
continue near the Cascades remaining under the influence of the
nearby upper low and upslope flow.
Between Tuesday and Wednesday disturbance continues to lift
through the CWA, one moving into the Tuesday morning while a
second comes up from the south, and a third and fourth comes in
Tuesday night into Wednesday. Depending on how quickly the low
moves inland again, the late Wednesday disturbance could be
stronger. At the same time a surface trough lingers across the
eastern CWA. Increasing CAPE throughout the region during the
afternoon will sustain or renew the threat of showers and
thunderstorms across the CWA. The deepest instability is placed
across the Blues and Camas Prairie northward through the Northeast
Mountains and Panhandle. Modest elevated cape and high level total
totals will sustain a threat of showers and thunderstorms through
the nighttime hours too. /J. Cote'
Wednesday night through Sunday...Long-wave trof and primarily the
somewhat moist and unstable southerly flow near the extreme
eastern edge of it continue to influence Eastern Washington and
Northern Idaho through parts of this time interval. Models hint
at a number of minor shortwave passages up along this eastern edge
of this long-wave trof and up through the forecast area Wednesday
night into Thursday night followed by some hints of shortwave
ridging for Friday into Sunday. With this solution in mind
forecast maximum temperatures of the seven day bottom out on
Thursday then then show a gradual warming trend into Sunday.
Additionally pops of this interval max out with the trof then
decrease with the shortwave ridging over the weekend. /Pelatti
&&
.AVIATION...
18Z TAFS: With the band of showers and isolated thunderstorms now east
of the TAF sites...it won't be long until all sites will be under
the threat of at least isolated thunder. The highest threat will
be the KGEG...KSFF...and KCOE locations. We added tempo MVFR
ceilings for these same sites the next couple hours as moist SW
upslope flow and surface heating generates an expanding canopy of
low clouds. bz
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 60 87 65 88 65 83 / 20 20 30 20 40 50
Coeur d'Alene 58 86 62 87 62 82 / 20 20 30 40 40 50
Pullman 56 84 62 85 60 81 / 20 20 40 40 50 40
Lewiston 65 92 68 94 68 90 / 20 20 30 30 30 40
Colville 57 88 61 89 62 86 / 40 20 20 40 40 50
Sandpoint 56 84 59 85 59 81 / 20 20 30 50 40 50
Kellogg 57 86 59 86 58 81 / 30 20 30 40 40 60
Moses Lake 59 88 65 94 65 88 / 30 30 30 20 20 40
Wenatchee 62 87 67 94 68 88 / 40 30 20 30 30 40
Omak 61 93 66 94 66 90 / 60 20 20 30 30 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flash Flood Watch until 8 PM PDT this evening for Central
Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse-
Northern Panhandle.
WA...Flash Flood Watch until 8 PM PDT this evening for Northeast
Mountains-Okanogan Highlands-Spokane Area.
&&Hazardous weather outlook, Jul 15, 10:06 AM PDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1006 AM PDT SUN JUL 15 2012 IDZ001>004-WAZ036>038-161715- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS- 1006 AM PDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ026-027-WAZ031>035-041-043-044-161715- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 1006 AM PDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ042-161715- EAST SLOPES NORTHERN CASCADES- 1006 AM PDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT SLOW MOVING THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING OVER THE EAST SLOPES OF THE NORTHERN CASCADES. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 11:13 AM PDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1113 AM PDT SUN JUL 15 2012
WAZ042-043-151900-
OKANOGAN WA-
1113 AM PDT SUN JUL 15 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON
UNTIL NOON PDT
AT 1110 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CONCONULLY..MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TONASKET...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4888 11964 4877 11934 4868 11938 4843 11963
4851 11987
TIME...MOT...LOC 1813Z 208DEG 15KT 4855 11969
RPSpecial weather statement, Jul 15, 11:21 AM PDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1121 AM PDT SUN JUL 15 2012
WAZ042-043-151900-
OKANOGAN WA-
1121 AM PDT SUN JUL 15 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON
UNTIL NOON PDT
AT 1116 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NEAR CONCONULLY...TWISP...AND WINTHROP..MOVING
NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CONCONULLY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4871 11937 4863 11939 4824 11989 4837 12026
4896 12003
TIME...MOT...LOC 1821Z 213DEG 15KT 4851 11990
RPLocal storm report, Jul 15, 2:20 PM PDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
220 PM PDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND GST 3 WNW CURLEW LAKE STATE 48.74N 118.71W
07/15/2012 E60 MPH FERRY WA TRAINED SPOTTER
THE SPOTTER ALSO REPORTED TORRENTIAL RAINFALL AND PEA
SIZED HAIL.
&&
NWS SPOKANESpecial weather statement, Jul 15, 2:42 PM PDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
242 PM PDT SUN JUL 15 2012
IDZ027-152230-
LEWIS ID-
242 PM PDT SUN JUL 15 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN LEWIS COUNTY IN NORTH CENTRAL IDAHO
UNTIL 330 PM PDT
AT 237 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEZPERCE..MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KAMIAH...
LAT...LON 4617 11626 4616 11632 4618 11636 4642 11627
4641 11618 4630 11612 4624 11602 4620 11604
4621 11613 4615 11619 4615 11623
TIME...MOT...LOC 2142Z 281DEG 10KT 4623 11616
RPSpecial weather statement, Jul 15, 2:45 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
245 PM PDT SUN JUL 15 2012
IDZ027-WAZ032-152215-
NEZ PERCE ID-ASOTIN WA-
245 PM PDT SUN JUL 15 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO
EAST CENTRAL ASOTIN COUNTY IN SOUTHEAST WASHINGTON
UNTIL 315 PM PDT
AT 242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF LEWISTON..MOVING EAST AT 10
MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAHA...
LAT...LON 4612 11708 4613 11709 4616 11711 4630 11709
4630 11671 4607 11671
TIME...MOT...LOC 2145Z 275DEG 11KT 4621 11697
RPThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:00 PM PDT | Areal Flood Advisory | OTX | Douglas, Grant | 45 min |
| Jul 14, 7:55 PM PDT | Special Weather Statement | OTX | Whitman | 35 min |
| Jul 14, 8:30 PM PDT | Special Weather Statement | OTX | Whitman | 45 min |
| Jul 14, 8:36 PM PDT | Areal Flood Advisory | OTX | Adams, Lincoln | 2 hr |
| Jul 14, 9:44 PM PDT | Flash Flood Watch | OTX | Ferry, Lincoln, Okanogan, Pend Oreille, Spokane, Stevens | 24 hr |
| Jul 15, 11:13 AM PDT | Special Weather Statement | OTX | Okanogan | 47 min |
| Jul 15, 11:21 AM PDT | Special Weather Statement | OTX | Okanogan | 39 min |
| Jul 15, 12:20 PM PDT | Areal Flood Advisory | OTX | Okanogan | 3 hr |
| Jul 15, 1:29 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Okanogan | 46 min |
| Jul 15, 1:56 PM PDT | Areal Flood Advisory | OTX | Chelan, Douglas, Ferry, Okanogan | 5 hr |
| Jul 15, 2:11 PM PDT | Severe Thunderstorm Warning | OTX | Ferry | 49 min |
| Jul 15, 2:38 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 36 min |
| Jul 15, 2:42 PM PDT | Special Weather Statement | OTX | Lewis | 48 min |
| Jul 15, 3:15 PM PDT | Special Weather Statement | OTX | Nez Perce | 45 min |
Nearby
Special Weather Statements in Idaho, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.